1946 Anthracyclines are potent antineoplastic agents with proven efficacy in the treatment of many pediatric and adult hematologic and solid organ cancers. Dose-dependent anthracycline-induced cardiomyopathy is the most notorious and well-studied chemotherapy-induced cardiovascular toxicity that was first described in 1971 in 67 patients treated with Adriamycin for a variety of tumors. The clinical significance of anthracycline cardiotoxicity is growing with increasing cancer survivorship and increasing use of anthracyclines in cohorts predisposed to adverse cardiac effects such as the elderly, those with cardiovascular comorbidities, and those receiving additional chemotherapies or thoracic irradiation. However, our current knowledge of anthracycline cardiotoxicity derives mainly from retrospective analyses of patients with cancer who have symptomatic heart failure during or after chemotherapy. This had led to wide variations in the estimated incidence and prognosis of anthracycline cardiotoxicity and has contributed to the lack of accepted guidelines for the surveillance and management of this potentially important complication of cancer therapy. For these reasons, the prospective study by Cardinale et al in this issue of Circulation evaluating the incidence of cardiotoxicity, its timing of occurrence, and its clinical response to medical therapy in a large population of anthracycline-treated adults is an important step toward resolving these uncertainties.